Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 23, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Sep 1, 2008, 4:29 AM CDT for Lee County, Phillips County, Arkansas; 6 counties in Mississippi. It took effect at Sep 1, 2008, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 1, 2008, 4:29 AM CDT (09:29 UTC)
- In effect from
- Sep 1, 2008, 7:00 PM CDT
- Expired
- Sep 2, 2008, 6:40 PM CDT
- In force
- 24 hr
- Issued by
- NWS Memphis, TN
Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tunica County, MS, Yalobusha County, MS
The radar
The Memphis radar (KNQA), 120 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1652 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 999 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 010929 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 429 AM CDT MON SEP 1 2008 ...MAJOR HURRICANE GUSTAV WILL MAKE LANDFALL ALONG THE SOUTHEAST LOUISIANA COASTLINE LATER THIS MORNING AND MOVE NORTHEAST INTO WEST CENTRAL OR NORTHWEST LOUISIANA BEFORE STALLING IN THIS AREA THROUGH WEDNESDAY... .AS HURRICANE GUSTAV MOVES NORTHWEST INTO LOUISIANA...IT SHOULD BEGIN TO SLOWLY WEAKEN. TYPICALLY...AFTER HURRICANES MAKE LANDFALL THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. BY LATER TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS SHOULD INCREASE TO ADVISORY CRITERIA LATER THIS EVENING AND CONTINUE THROUGH TUESDAY. ARZ049-058-MSZ007-010>012-020-021-011730- /O.NEW.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/ LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- YALOBUSHA- INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE... BATESVILLE 429 AM CDT MON SEP 1 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY. SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE FROM LATE THIS EVENING THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. STRONG WIND GUSTS WILL BE MOST LIKELY AS RAIN BANDS ASSOCIATED WITH GUSTAV ROTATE THROUGH THE AREA. THESE WINDS COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JLH
6 follow-up statements
000 WWUS74 KMEG 011712 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1212 PM CDT MON SEP 1 2008 ...MAJOR HURRICANE GUSTAV HAS MADE LANDFALL ALONG THE SOUTHEAST LOUISIANA COASTLINE AND WILL CONTINUE TO MOVE NORTHWEST INTO WEST CENTRAL OR NORTHWEST LOUISIANA BEFORE STALLING IN THIS AREA THROUGH WEDNESDAY... .AS HURRICANE GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT WILL BEGIN TO SLOWLY WEAKEN. TYPICALLY...AFTER HURRICANES MAKE LANDFALL THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. BY LATER TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS SHOULD INCREASE TO ADVISORY CRITERIA LATER THIS EVENING AND CONTINUE THROUGH TUESDAY. ARZ049-058-MSZ007-010>012-020-021-020000- /O.CON.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/ LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- YALOBUSHA- INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE... BATESVILLE 1212 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY. SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE FROM LATE THIS EVENING THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. STRONG WIND GUSTS WILL BE MOST LIKELY AS RAIN BANDS ASSOCIATED WITH GUSTAV ROTATE THROUGH THE AREA. THESE WINDS COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJM
000 WWUS74 KMEG 012348 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 648 PM CDT MON SEP 1 2008 ...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT INTO TUESDAY... .AS HURRICANE GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT WILL SLOWLY WEAKEN. TYPICALLY AFTER HURRICANES MAKE LANDFALL...THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS WILL INCREASE TO ADVISORY CRITERIA THIS EVENING AND CONTINUE THROUGH TUESDAY. ARZ049-058-MSZ007-010>012-020-021-021000- /O.CON.KMEG.WI.Y.0023.080902T0000Z-080903T0000Z/ LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- YALOBUSHA- INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE... BATESVILLE 648 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE TONIGHT THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR WITH RAIN BANDS ASSOCIATED WITH GUSTAV. THESE WINDS COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
000 WWUS74 KMEG 020343 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1043 PM CDT MON SEP 1 2008 ...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TONIGHT INTO TUESDAY... .AS GUSTAV MOVES NORTHWEST THROUGH LOUISIANA...IT WILL SLOWLY WEAKEN. TYPICALLY AFTER TROPICAL SYSTEMS MAKE LANDFALL...THEIR WIND FIELDS WEAKEN BUT EXPAND IN AREAL COVERAGE. TONIGHT...THE PRESSURE GRADIENT WILL TIGHTEN ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. AS THIS OCCURS...WINDS WILL INCREASE TO ADVISORY CRITERIA TONIGHT AND CONTINUE THROUGH TUESDAY. ARZ049-058-MSZ007-010>012-020-021-021000- /O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/ LEE AR-PHILLIPS-TUNICA-COAHOMA-QUITMAN-PANOLA-TALLAHATCHIE- YALOBUSHA- INCLUDING THE CITIES OF...HELENA...TUNICA...CLARKSDALE... BATESVILLE 1043 PM CDT MON SEP 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE TONIGHT THROUGH TUESDAY ACROSS PORTIONS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR WITH RAIN BANDS ASSOCIATED WITH GUSTAV. THESE WINDS COULD RESULT IN DOWNED TREE LIMBS AND ISOLATED POWER OUTAGES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MBS
000 WWUS74 KMEG 020959 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 459 AM CDT TUE SEP 2 2008 ...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TODAY... ARZ049-MSZ007-012-021-021100- /O.CAN.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/ LEE AR-TUNICA-PANOLA-YALOBUSHA- INCLUDING THE CITIES OF...TUNICA...BATESVILLE 459 AM CDT TUE SEP 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS WILL REMAIN BELOW WIND ADVISORY CRITERIA TODAY ACROSS LEE COUNTY IN ARKANSAS AND TUNICA...PANOLA...AND YALOBUSHA COUNTIES IN MISSISSIPPI. $$ ARZ058-MSZ010-011-020-021800- /O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/ PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...HELENA...CLARKSDALE 459 AM CDT TUE SEP 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... SUSTAINED WINDS UP TO 25 MPH WITH GUSTS BETWEEN 35 AND 40 MPH ARE POSSIBLE TODAY ACROSS AREAS SOUTHWEST OF A LINE FROM HELENA ARKANSAS TO CHARLESTON MISSISSIPPI. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR WITH RAIN BANDS ASSOCIATED WITH TROPICAL DEPRESSION GUSTAV. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KNS
000 WWUS74 KMEG 021647 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1147 AM CDT TUE SEP 2 2008 ...GUSTY WINDS ASSOCIATED WITH GUSTAV EXPECTED ACROSS PARTS OF EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI TODAY... ARZ058-MSZ010-011-020-030000- /O.CON.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/ PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...HELENA...CLARKSDALE 1147 AM CDT TUE SEP 2 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SJM
000 WWUS74 KMEG 022340 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 640 PM CDT TUE SEP 2 2008 ARZ058-MSZ010-011-020-030045- /O.CAN.KMEG.WI.Y.0023.000000T0000Z-080903T0000Z/ PHILLIPS-COAHOMA-QUITMAN-TALLAHATCHIE- INCLUDING THE CITIES OF...HELENA...CLARKSDALE 640 PM CDT TUE SEP 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. EXPECT EAST WINDS 10 TO 15 MPH WITH GUSTS UP TO 25 MPH FOR THE REST OF TONIGHT ACROSS NORTHWEST MISSISSIPPI AND EAST CENTRAL ARKANSAS. $$ MBS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Aug 31, 8:56 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, Aug 31, 8:56 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 856 PM CDT SUN AUG 31 2008 .DISCUSSION...AS OF 7 PM CDT...HURRICANE GUSTAV WAS CENTERED ABOUT 260 MILES SOUTH-SOUTHEAST OF NEW ORLEANS. INFRARED SATELLITE TRENDS INDICATE MAINLY CIRRUS FROM THE PERIPHERY OF THE HURRICANE GRADUALLY OVERSPREADING THE MID SOUTH. REGIONAL WSR-88D RADAR SHOWS CONVECTIVE ACTIVITY AS FAR NORTH AS JACKSON AND MERIDIAN MISSISSIPPI. TEMPERATURES ARE MOSTLY IN THE LOWER 80S AS OF 8 PM ACROSS THE FORECAST AREA. WILL MAKE SOME MINOR ADJUSTMENTS TO CLOUD COVER AND TEMPERATURES OVERNIGHT BASED ON SHORT TERM TRENDS. 00Z MODEL DATA IS SLOWLY STARTING TO COME IN AND WILL WAIT TO MAKE ANY ADDITIONAL ADJUSTMENTS AT THIS TIME BEYOND TONIGHT. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. && .PREV DISCUSSION... /ISSUED 315 PM CDT SUN AUG 31 2008/ DISCUSSION... HURRICANE GUSTAV CONTINUES TO MOVE NORTH-NORTHWEST OVER THE OPEN WATERS OF THE GULF OF MEXICO. GUSTAV HAS WEAKENED SOME SINCE HITTING WESTERN CUBA BUT IS STILL EXPECTED TO REGAIN STRENGTH BEFORE HITTING THE LOUISIANA COAST ON MONDAY. THE MIDSOUTH IS ALREADY SEEING SOME CLOUDS EVEN SHOWERS FROM GUSTAV. EXPECT MORE CLOUDS TO BEGIN MOVING NORTHWARD INTO NORTHEAST MISSISSIPPI DURING THE OVERNIGHT HOURS. THE SHOWERS THAT HAVE DEVELOPED SHOULD DISSIPATE BY 00Z AS THE SUN SETS AND THE SHOWERS LOSE THE DAYTIME HEATING. THUS WILL INTRODUCE SOME EARLY EVENING WORDING IN REGARDS TO SHOWERS. WILL ALSO GO WITH A RANGE OF OF MOSTLY CLEAR TO PERHAPS MOSTLY CLOUDY FROM NORTHWESTERN SECTIONS OF THE CWA TO SOUTHEASTERN SECTIONS. LOWS WILL BE WARMER WITH THE CLOUDS AROUND. EXPECT READINGS IN THE 70S EVERYWHERE. ON MONDAY...AS GUSTAV MAKES LANDFALL...EXPECT A FEW OUTER BANDS TO MOVE INTO NORTHEAST MISSISSIPPI. NOT EXPECTING AN ALL DAY RAIN THOUGH...WILL CONTINUE WITH 30 POPS. HIGHS WILL BE IN THE UPPER 80S ACROSS MUCH OF NORTH MISSISSIPPI DUE TO THE CLOUD COVER WITH WARMER READINGS IN THE LOWER 90S ACROSS NORTHERN SECTIONS OF THE MIDSOUTH. MONDAY NIGHT AND TUESDAY...BETTER CHANCES FOR RAIN WILL OCCUR FROM GUSTAV. THE BEST CHANCES OF SEEING RAIN WILL ALSO SHIFT TO NORTHWEST MISSISSIPPI AND PORTIONS OF EAST ARKANSAS. WINDS WILL ALSO BE GUSTY BUT ARE EXPECTED TO STAY WELL BELOW TROPICAL STORM STRENGTH. ALTHOUGH...A WIND ADVISORY COULD BE NEEDED FOR NORTHWEST MISSISSIPPI. IN ADDITION...SOME THUNDERSTORMS THAT OCCUR ON TUESDAY FROM BANDS FROM GUSTAV COULD BE SEVERE AND ISOLATED TORNADOES CAN NOT BE RULED OUT. THERE IS A SLIGHT RISK FOR SOUTHWEST PORTIONS OF THE CWA. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE 80S. TUESDAY NIGHT THROUGH THE REST OF THE FORECAST...FORECAST DEPENDS ON THE EVENTUAL TRACK OF GUSTAV. GFS CONTINUES TO SHOW GUSTAV STALLING OUT OVER LOUISIANA...EAST TEXAS AND SOUTHERN ARKANSAS. WHILE THE ECMWF SHOWS GUSTAV EVENTUALLY GETTING PICKED UP AND MOVED NORTHEAST WITH AN APPROACHING UPPER TROUGH. REGARDLESS...STILL EXPECT RAIN CHANCES FOR EAST ARKANSAS. THE AMOUNT OF RAINFALL IS DEPENDENT ON WHERE THE REMNANT LOW OF GUSTAV IS LOCATED. THUS THERE IS STILL THE POSSIBILITY FOR HEAVY RAIN ACROSS EAST ARKANSAS. THUS A FLASH FLOOD WATCH COULD BE NEEDED AT A LATER TIME FOR WESTERN SECTIONS OF THE CWA. STAY TUNED TO FUTURE FORECASTS. TEMPERATURES WILL REMAIN IN THE 80S FOR HIGHS FROM CLOUD COVER AND RAIN. LOWS WILL BE IN THE 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 74 91 74 85 / 10 20 30 70 MKL 70 91 70 85 / 10 20 20 50 JBR 71 91 72 85 / 10 0 30 60 TUP 72 89 72 84 / 10 30 40 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Aug 31, 3:30 PM CDT, 12 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT SUN AUG 31 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-012230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT SUN AUG 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HURRICANE GUSTAV IS EXPECTED TO MOVE INTO THE GULF OF MEXICO LATER TODAY AND REACH THE CENTRAL LOUISIANA COAST BY MONDAY EVENING. RAIN AND THUNDERSTORMS ASSOCIATED WITH HURRICANE GUSTAV COULD BEGIN TO AFFECT PORTIONS OF THE MID-SOUTH ON MONDAY. THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS SOUTHERN PORTIONS OF THE MID-SOUTH GENERALLY SOUTH OF A LINE FROM MARIANNA ARKANSAS TO ABERDEEN MISSISSIPPI. AS GUSTAV MOVES INLAND ON TUESDAY...SOME SEVERE THUNDERSTORMS MAY DEVELOP IN THE SLIGHT RISK AREA WITH ISOLATED TORNADOES AND DAMAGING WINDS BEING THE MAIN THREAT. HEAVY RAIN IS ALSO POSSIBLE TUESDAY THROUGH LATE IN THE WEEK AS GUSTAV MOVES SLOWLY. THE ACTUAL TRACK OF GUSTAV WILL DETERMINE THE EXTENT OF THE SEVERE WEATHER AND FLASH FLOODING THREAT SO STAY TUNED TO THE LATEST FORECAST OVER THE NEXT FEW DAYS CONCERNING POSSIBLE IMPACTS FROM GUSTAV. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.